Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

August 10, 2021Carter County, Missouri

NWS Paducah, KY issued this special weather statement at Aug 10, 2021, 2:49 AM CDT for Carter County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 2:49 AM CDT (07:49 UTC)
Expired
Aug 10, 2021, 3:30 AM CDT
In force
41 min
Issued by
NWS Paducah, KY
Hail
0.75 in
Wind
40

County Carter County, MO

The radar

The Paducah radar (KPAH), 180 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2546 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS83 KPAH 100749
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
249 AM CDT Tue Aug 10 2021
 
MOZ107-100830-
Carter MO-
249 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of Carter County
through 330 AM CDT...

At 247 AM CDT, Doppler radar was tracking a cluster of strong 
thunderstorms near Van Buren, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Hunter around 305 AM CDT.

Other locations in the path of this storm include Ellsinore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3707 9104 3708 9096 3705 9096 3705 9073
      3700 9073 3700 9071 3697 9072 3697 9070
      3693 9070 3693 9068 3689 9068 3688 9066
      3681 9066 3682 9102
TIME...MOT...LOC 0747Z 268DEG 16KT 3699 9094 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

DRS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 7:17 PM CDT, 7 hours 32 minutes earlier.

Area forecast discussion, Aug 9, 7:17 PM CDT, 7 hours 32 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
717 PM CDT Mon Aug 9 2021

.UPDATE...
Issued at 717 PM CDT Mon Aug 9 2021

Updated aviation discussion for the 00Z TAFs. Also, a forecast
update is forthcoming that will lower but not completely eliminate
rain chances overnight. Convection has been sparse late this
afternoon into the evening due to a lack of substantial forcing.
This trend should continue into the overnight in the absence of
any substantial upstream convective development. Relied heavily on
a combination of the 12Z NAMNest and some of the latest HRRR runs,
which appear to have the best handle on the present situation.
Following this guidance, any overnight shower and storm activity
is forecast to be isolated to widely scattered at best. The
remainder of the forecast is unchanged from the afternoon package.

&&

.SHORT TERM...(Tonight through Thursday)
Issued at 215 PM CDT Mon Aug 9 2021

Short res modeling suggests warm conveyor convection in our late
this pm/early evening, as seen active, with new development
possible over southcentral MO/on our FA doorstep, potentially
impacting northwest portions of FA later this pm/evening. After
diurnal fuel is lost, should see diminishing returns. A marginal
risk of svr continues for much of the FA until then.

Tmrw, a slight risk envelopes much of the region, as upstream
convection gets going during the daytime, and dives this direction
in the afternoon/evening hours. It has potent upper support, so
the risk is slightly higher.

Pops wane (though not entirely) Wed-Thu, but the heat/humidity
does not. Have added the eastern half of the FA to the Heat
Advisory for tmrw afternoon, per collab with neighbors. This may
need to be extended into the mid week period if current modeling
trends hold.

.LONG TERM...(Thursday night through Monday)
Issued at 215 PM CDT Mon Aug 9 2021

In the extended period, the WFO PAH forecast area will remain along
the southern tip of the base of the faster westerlies lying in a
broad low amplitude trough covering the Mississippi/Ohio Valley.

The beginning of the forecast period, namely Friday and Friday
night, should have the greatest coverage of rain across the area.
The NBM initialization may be too low with the coverage, but kept
these PoPs in place given the uncertainty as to where the frontal
boundary will eventually stall out across the Quad State region.

Have a preference toward the European/Canadian ensemble model
solutions vs. the GFS. The deterministic guidance options of the
Canadian, suggest the a more progressive movement of the frontal
boundary south of the area. This may be a good direction to go, but
uncertainty is too high not to at least keep a small chance of rain
in the southern border counties into Sunday.

Monday remains in question with respect to rain, as the Canadian and
European model guidance have timing differences with the development
of a closed low over Missouri on Monday. For now, will split the
difference and keep a chance of rain across the area into Monday.

For the Max/Min Temperatures, kept the NBM model guidance
initialization in place for this package, but made some model blend
adjustments to the dewpoint with a blend of the NBM and Canadian
guidance to reflect a slower southward transport of high dewpoints
associated with the movement of the frontal boundary.  Fortunately,
the mix of temperature/dewpoint, and winds should keep heat index
values below critical thresholds through the extended period.

&&

.AVIATION...
Issued at 717 PM CDT Mon Aug 9 2021

VFR conditions are forecast through Tuesday. Trended the forecast
in a more optimistic direction with respect to shower/thunderstorm
potential and sky cover. That said, isolated to widely scattered
development is certainly not out of the question later tonight,
and will amend and adjust as the situation warrants. Fog shouldn't
be much of an issue either with a steady south breeze. SSW winds
will pick up to around 10 knots on Tuesday, and some gusts could
approach 15 knots. Scattered VFR cumulus development may lead to
an isolated shower/storm by afternoon.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT Thursday for ILZ080-084-085-088-089-
     092>094.

     Heat Advisory from 11 AM to 8 PM CDT Tuesday for ILZ075>078-
     081>083-086-087-090-091.

MO...Heat Advisory until 8 PM CDT Thursday for MOZ076-086-087-100-
     107>112-114.

IN...Heat Advisory from 11 AM to 8 PM CDT Tuesday for INZ081-082-
     085>088.

KY...Heat Advisory until 8 PM CDT Thursday for KYZ001>006.

     Heat Advisory from 11 AM to 8 PM CDT Tuesday for KYZ007>022.

&&

UPDATE...RJP
AVIATION...RJP
Hazardous weather outlook, Aug 9, 7:51 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
751 PM CDT Mon Aug 9 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
751 PM CDT Mon Aug 9 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Isolated to widely scattered thunderstorms remain possible tonight.
Lightning and heavy rain will be the main storm hazards.

A heat advisory remains in effect along and west of a line from
Pinckneyville, Illinois, to Marion, Illinois, to Mayfield,
Kentucky. Refer to the advisory for more details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A heat advisory is in effect for the entire region Tuesday, and
for west of a line from Pinckneyville, Illinois to Marion,
Illinois to Mayfield, Kentucky through Thursday evening. Refer to
the advisory for specific details.

There is a slight risk of severe thunderstorms Tuesday afternoon
and evening. A chance of storms continues daily through Thursday.
Severe hazards possible Tuesday afternoon will be damaging winds.
Lightning and heavy rain will be daily storm hazards.

A chance of thunderstorms is also forecast Friday night, then
again on Monday. An isolated strong storm cannot be ruled out during
the afternoon or early evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters should maintain alert status should their activation be
requested on Tuesday.

In the hours before

Special weather statement, Aug 10, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
249 AM CDT Tue Aug 10 2021

MOZ107-100830-
Carter MO-
249 AM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of Carter County
through 330 AM CDT...

At 247 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Van Buren, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Hunter around 305 AM CDT.

Other locations in the path of this storm include Ellsinore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3707 9104 3708 9096 3705 9096 3705 9073
      3700 9073 3700 9071 3697 9072 3697 9070
      3693 9070 3693 9068 3689 9068 3688 9066
      3681 9066 3682 9102
TIME...MOT...LOC 0747Z 268DEG 16KT 3699 9094

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:28 PM CDTHeat AdvisoryPAHCaldwell, Christian, Crittenden, Daviess, Henderson, Hopkins and 8 more54 hr
Aug 10, 3:52 PM CDTSpecial Weather StatementPAHFranklin, Jefferson, Perry38 min
Aug 10, 3:42 AM CDTFlash Flood WarningPAHCarter3 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.